Washington, 2008

Wildfire in Washington, June 15 to 16, 2008

June 15 to 16, 2008 · NWS OTX · 1 event in 1 county or zone

The Baird Springs wildfire, centered six miles northwest of Quincy, was a human caused fire that burned 3,160 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Baird Springs wildfire, centered six miles northwest of Quincy, was a human caused fire that burned 3,160 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 14, 9:43 PM PST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 14, 9:43 PM PST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1043 PM PDT SAT JUN 14 2008

.SYNOPSIS...
DRY WESTERLY FLOW WILL CONTINUE TO DOMINATE THE INLAND NORTHWEST
THROUGH THE REMAINDER OF THE WEEKEND. DAYTIME TEMPERATURES
WILL BE VERY CLOSE TO SEASONAL AVERAGES ON SUNDAY. THE MILD PATTERN
WILL PERSIST THROUGH AT LEAST TUESDAY BEFORE A COOLING TREND
COMMENCES.

&&

.DISCUSSION...

WASHINGTON AND NORTHERN IDAHO WILL COME UNDER THE INFLUENCE OF A
FLAT UPPER LEVEL RIDGE OF HIGH PRESSURE ON SUNDAY. 05Z WATER VAPOR
IMAGERY SHOWS THE REGION IN A SPLIT FLOW REGIME. THE NORTHERN
BRANCH OF THE POLAR JET IS COMPRISED OF A LARGE UPPER LOW IN THE
GULF OF ALASKA AND A TROUGH OF LOW PRESSURE ALONG THE BC/ALBERTA
BORDER SHEARING OUT AS IT MOVES EAST. THE SOUTHERN BRANCH OF THE
JET IS OVER NORTHERN CALIFORNIA AND CUTS ACROSS WYOMING. WITH THE
PACIFIC NORTHWEST SANDWICHED BETWEEN THE JETS...A DRY WESTERLY
FLOW BROUGHT MOSTLY SUNNY SKIES TO THE REGION TODAY. MORE SUNNY
SKIES ARE EXPECTED ON SUNDAY. SUBSIDENCE UNDER THE ONCOMING FLAT
RIDGE WILL BRING 2-3C DEGREES OF WARMING AT 850MB BY 00Z MONDAY.
THE 00Z NAM AND GFS HAVE TEMPERED THE WARM UP OVER EASTERN
WASHINGTON AND THE NORTHERN PANHANDLE BY A COUPLE OF DEGREES.
WELL MIXED FORECAST SOUNDINGS FROM ROUGHLY 800MB ARE ARE IN LINE
WITH LINE WITH THE LATEST MOS GUIDANCE FROM THE NAM...SO I HAVE
TRENDED HIGHS DOWN FOR FATHERS DAY. DESPITE A FORECAST A FEW
DEGREES COOLER...THE AFTERNOON PROMISES TO VERY PLEASANT.
TEMPERATURES WILL BE VERY CLOSE TO THE NORM FOR MID JUNE.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH 00Z MONDAY.  A DRY AND STABLE AIR
MASS WILL PROMOTE MOSTLY CLEAR SKIES WITH RELATIVELY LIGHT WINDS FOR
THE ENTIRE PERIOD. /FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        46  76  48  83  54  78 /   0   0   0  10   0  10
COEUR DALENE  39  76  47  81  51  76 /   0   0   0  10  10  10
PULLMAN        41  73  48  81  51  76 /   0   0   0  10   0  10
LEWISTON       49  81  54  86  57  82 /   0   0   0   0   0   0
COLVILLE       43  79  46  85  48  82 /   0   0   0   0   0  10
SANDPOINT      38  77  46  79  48  75 /   0   0   0   0  10  10
KELLOGG        43  74  46  82  50  77 /   0   0  10  10   0  10
MOSES LAKE     47  82  52  87  54  83 /   0   0   0   0   0   0
WENATCHEE      53  82  56  86  59  80 /   0   0   0   0   0   0
OMAK           47  82  52  86  54  81 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 14, 4:47 AM PST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PDT SAT JUN 14 2008

IDZ001>004-026-027-WAZ031>038-041>044-151300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
547 AM PDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
June 15, 12:00 AM PST to June 16, 5:00 PM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116727.